nortriptyline (Pamelor)

Last month I was prescribed a low dose of nortriptyline (10mg) to help with nerve pain. After a week I was told to increase my dose to 20mg. On day 9, I woke up with severe depression. I had been feeling mildly depressed on and off because of chronic pain, but this was different. It was on par with losing a family member or going through a difficult breakup. I couldn’t stop crying all day, and I remember thinking that I just wanted to die. Luckily I knew of the drug’s potential side effects, and I my mom and husband were very supportive. I stopped taking the drug immediately, and the next day I was back to normal, at least emotionally.
There was, however, another side effect that has not gone away, even now after being off it for over a month. Several days after I started taking the drug, I developed an extremely itchy rash on all my toes. My feet also became quite sweaty. The next evening, after my shower, my toes and the ball of one foot became red, hot to the touch, and swollen. The heel and my other foot still felt cool. It went away after about an hour. The same thing happened the next evening to the other foot. It progressed until both feet were flaring up every evening, and the symptoms were lasting all night long. It seemed that it was always triggered by heat. It turns out I had developed a condition called erythromelalgia. My online research has shown a link between SSRIs and erythromelalgia, and I believe that TCAs can have the same effect as well. I’ve read that the excess serotonin in the brain causes the body to stop producing serotonin, and the subsequent depletion of serotonin in the blood then causes a vasodilating effect (hence the redness and swelling).
I can only hope that my body will eventually re-regulate its serotonin levels and these symptoms will eventually go away. The neurologist who prescribed the drug is clueless and very hesitant to admit there is a connection.

nortriptyline (Pamelor)

Elisabeth

1,320 total views, 1 views today

Lamictal….. The Devils Drug

Lamictal….. The Devils Drug
Cristin Moore
My dad had began taking Lamictal and almost instantly became a ball of ANGER. He even told me that it had been making him just radiate ANGER. He stopped the drug on his own because of how it was making him act and feel…. He seemed to be doing better and back to his self almost instantly after stopping the drug. We spent Saturday night at my sons 2nd Birthday party. Him and my mom just as happy and in love as ever. Sunday my mom did my hair. My dad texted me at 5 pm and told me that my 7 year old could stay with him Monday since she was out of school. At 9:00 at night my sister had dinner with them -everything fine everything normal. At 11:38 pm my sister got a ”good night i love you text” from my mom. At 7:30 am I found my dad dead in the floor with a hunting rifle.Found my mom dead in the bed with 2 gun shots. She was covered up in my sisters bed naked. Her bra and pantys in the trash can outside. Left only a note to his father. Not to any of his three girls. My dad was the kindest most loving caring man in the world. Loved his wife and girls and grandkids more than anything. Lamictal not only killed my father but also my mother. The media didnt mention he was on this new drug.. only that ”It was a murder-suicide I want everyone to know the town is safe.” My seven year old was my dads heart.. he would have never in his right state of mind done that for me and her to find. Shes seeing a child psychologist Im having post traumatic stress syndrome and my insurance doesnt cover mental. It has ruined my life. DO NOT TAKE LAMICTAL!

153 total views, no views today

SSRI Antidepressants Linked to Lactation Difficulties

NOTE BY Ann Blake-Tracy (www.drugawareness.org): The following
statement about the benefits of breastmilk are true. But when you are talking
about the benefits of breastmilk coming from a mother on SSRI antidepressants,
there is no basis for benefit from such contaminated milk. The baby is much
better off gathering milk from a mother who is drug free. The only additional
problem at that point is that if the baby survives and does not die from one of
the many horrific birth defects produced by these drugs they will then be
going cold turkey off one of these very addictive antidepressants. It would be
better to wean the baby slowly down off of the breast milk by giving smaller and
smaller amounts of the mother’s toxic contaminated milk while providing more and
more clean breast milk from a donor mom.

Let me give just one example of why I would say this: Over the weekend I
was able to visit once again with a mother of seven that I helped years ago
as she withdrew from her seven year use of Prozac. After she had been completely
off the drug for a year and a half she gave birth to her last child. When the
baby was three weeks old she was passing more blood than stool. Both the family
physician and the pediatrician agreed that it was the Prozac residue in the
mother’s breast milk that was eating away the baby’s intestinal lining to cause
the bleeding. They confirmed this by having the mother gather clean breast milk

to supplement her milk with. Almost immediately after mixing the milk half and
half the bleeding stopped. So, assisting a mother to breastfeed when her milk is
so contaminated may not be in the best interest of the baby after all.

_______________________________
Breastfeeding benefits both infants and mothers in many ways as breast milk
is easy to digest and contains antibodies that can protect infants from
bacterial and viral infections. The World Health Organization recommends that
infants should be exclusively breastfed for the first six months of life. This
new study shows that certain common antidepressant drugs may be linked to a
common difficulty experienced by new mothers known as delayed secretory
activation, defined as a delay in the initiation of full milk secretion.
Public release date: 26-Jan-2010

Contact:
Aaron Lohr
alohr@endo-society.org
240-482-1380
The
Endocrine Society

Common antidepressant drugs linked to lactation difficulties in
moms

According to a new study accepted for publication in The Endocrine Society’s
Journal of Clinical Endocrinology & Metabolism (JCEM), women
taking commonly used forms of antidepressant drugs may experience delayed
lactation after giving birth and may need additional support to achieve their
breastfeeding goals.

Breastfeeding benefits both infants and mothers in many ways as breast milk
is easy to digest and contains antibodies that can protect infants from
bacterial and viral infections. The World Health Organization recommends that
infants should be exclusively breastfed for the first six months of life. This
new study shows that certain common antidepressant drugs may be linked to a
common difficulty experienced by new mothers known as delayed secretory
activation, defined as a delay in the initiation of full milk secretion.

“The breasts are serotonin-regulated glands, meaning the breasts’ ability to
secrete milk at the right time is closely related to the body’s production and
regulation of the hormone serotonin,” said Nelson Horseman, PhD, of the
University of Cincinnati and co-author of the study. “Common antidepressant
drugs like fluoxetine, sertraline and paroxetine are known as selective
serotonin reuptake inhibitor (SSRI) drugs and while they can affect mood,
emotion and sleep they may also impact serotonin regulation in the breast,
placing new mothers at greater risk of a delay in the establishment of a full
milk supply.”

In this study, researchers examined the effects of SSRI drugs on lactation
using laboratory studies of human and animal cell lines and genetically modified
mice. Furthermore, an observational study evaluated the impact of SSRI drugs on
the onset of milk production in postpartum women. In this study of 431
postpartum women, median onset of lactation was 85.8 hours postpartum for the
SSRI-treated mothers and 69.1 hours for mothers not treated with SSRI drugs.
Researchers commonly define delayed secretory activation as occurring later than
72 hours postpartum.

SSRI drugs are very helpful medications for many moms, so understanding and
ameliorating difficulties moms experience can help them achieve their goals for
breastfeeding their babies,” said Horseman. “More human research is needed
before we can make specific recommendations regarding SSRI use during
breastfeeding.”

###

Other researchers working on the study include: Aaron Marshall, Laura
Hernandez and Karen Gregerson of the University of Cincinnati in Ohio; Laurie
Nommsen-Rivers of Cincinnati Children’s Hospital Medical Center in Ohio; Kathryn
Dewey of the University of California at Davis; and Caroline Chantry of the
University of California Davis Medical Center in Sacramento.

The article, “Serotonin transport and metabolism in the mammary gland
modulates secretory activation and involution,” will appear in the February 2010
issue of JCEM.

Founded in 1916, The Endocrine Society is the world’s oldest, largest and
most active organization devoted to research on hormones and the clinical
practice of endocrinology. Today, The Endocrine Society’s membership consists of
over 14,000 scientists, physicians, educators, nurses and students in more than
100 countries. Society members represent all basic, applied, and clinical
interests in endocrinology. The Endocrine Society is based in Chevy Chase,
Maryland. To learn more about the Society and the field of endocrinology, visit
our site at www.endo-society.org.

409 total views, no views today